Affordable Access

deepdyve-link
Publisher Website

Minocycline-induced scleral, dental, and dermal pigmentation

Authors
  • Morrow, Gary L.
  • Abbott, Richard L.
Type
Published Article
Journal
American Journal of Ophthalmology
Publisher
Elsevier
Publication Date
Jan 01, 1998
Accepted Date
Oct 03, 1997
Volume
125
Issue
3
Pages
396–397
Identifiers
DOI: 10.1016/S0002-9394(99)80156-1
Source
Elsevier
License
Unknown

Abstract

Purpose To report a case of scleral discoloration secondary to minocycline therapy. Method Case report of a patient referred to a university-based cornea and external disease clinic. Results The patient had been treated with oral minocycline therapy for adult facial acne for 12 years when she began to develop bilateral blue-gray discoloration of the sclera as well as of the teeth, hard palate, ears, nail beds, and skin. Conclusions Chronic systemic minocycline therapy may induce scleral pigmentary changes. The mechanism of discoloration and the long-term natural history upon cessation of minocycline are unclear.

Report this publication

Statistics

Seen <100 times